Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 74, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jul 29, 2017, 9:52 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2017, 9:52 PM EDT (01:52 UTC)
- Expired
- Jul 30, 2017, 3:45 PM EDT
- In force
- 18 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
935 WHUS71 KOKX 300152 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 952 PM EDT SAT JUL 29 2017 ...HAZARDOUS CONDITIONS TO LINGER ON THE OCEAN WATERS... ANZ350-353-355-301000- /O.CAN.KOKX.GL.W.0025.000000T0000Z-170730T0600Z/ /O.NEW.KOKX.SC.Y.0074.170730T0152Z-170730T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 952 PM EDT SAT JUL 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-300300- /O.CAN.KOKX.SC.Y.0073.000000T0000Z-170730T0400Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 952 PM EDT SAT JUL 29 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. AN OCCASIONAL GUST UP TO 25 KT IS POSSIBLE OVER THE NEXT FEW HOURS. $$ ANZ330-340-300300- /O.CAN.KOKX.SC.Y.0073.000000T0000Z-170730T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 952 PM EDT SAT JUL 29 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. AN OCCASIONAL GUST UP TO 25 KT IS POSSIBLE OVER THE NEXT FEW HOURS. $$
4 follow-up statements
109 WHUS71 KOKX 300328 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1128 PM EDT SAT JUL 29 2017 ...HAZARDOUS CONDITIONS TO LINGER ON THE OCEAN WATERS... ANZ350-353-355-301130- /O.CON.KOKX.SC.Y.0074.000000T0000Z-170730T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1128 PM EDT SAT JUL 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
598 WHUS71 KOKX 300721 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 321 AM EDT SUN JUL 30 2017 ...HAZARDOUS CONDITIONS TO LINGER ON THE OCEAN WATERS TODAY... ANZ350-353-355-301530- /O.CON.KOKX.SC.Y.0074.000000T0000Z-170730T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 321 AM EDT SUN JUL 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT. GUSTS UP TO 25 KT THIS MORNING. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
561 WHUS71 KOKX 301554 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1154 AM EDT SUN JUL 30 2017 ...HAZARDOUS SEAS WILL LINGER ON THE OUTER COASTAL OCEAN WATERS INTO THIS AFTERNOON... ANZ350-353-355-302200- /O.CON.KOKX.SC.Y.0074.000000T0000Z-170730T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1154 AM EDT SUN JUL 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * SEAS...3 TO 5 FEET. HIGHEST SEAS FARTHER OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
248 WHUS71 KOKX 301945 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 345 PM EDT SUN JUL 30 2017 ANZ350-353-355-302045- /O.CAN.KOKX.SC.Y.0074.000000T0000Z-170730T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 345 PM EDT SUN JUL 30 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE SUBSIDED BELOW 5 FT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 8:13 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 29, 8:13 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service New York NY
813 PM EDT Sat Jul 29 2017
.SYNOPSIS...
Low pressure moves offshore tonight followed by the return of high
pressure through Monday. The high moves offshore Tuesday and Wednesday.
A cold front approaches from the west late in the week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Clearing skies will gradually work to the south and east
through this evening as the surface low continues to slide ENE
offshore. Subsidence and dry air behind the upper low and
associated energy will also aid in diminishing cloud cover this
evening with just some lingering cirrus out east as the low
pulls away.
Gusty NE winds continue through the evening as well, but will
diminish overnight with max gusts up to 20 mph mainly near the
coast.
Below normal low temperatures are forecast tonight with readings in
the 50s inland and across the Long Island Pine Barrens, with lower
60s elsewhere.
There is a high rip current risk at Atlantic Beaches through this
evening.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Positively tilted trough axis slowly moves offshore on Sunday
as heights build aloft. Middle and upper ridging centered over
will help drive a dry, northerly flow into the Tri-State. Dew
points in the upper 40s and lower 50s will combine with
temperatures in the lower 80s for a comfortably warm day.
Tranquil conditions continue Sunday night with slightly below normal
lows ranging from the upper 50s inland to the lower and middle 60s
near the coast.
There is a high rip current risk at Atlantic Beaches Sunday.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Weakening upper trough Monday continues to move east, with weak
upper level flow behind through the mid week period. Embedded
shortwaves traverse across the area during this time before
deepening trough approaches from the west late in the week.
Subtle differences noted in available global models with handling of
the upper flow through the week noted, with Canadian an outlier
around the Thursday time frame, and disregarded.
At the surface, weak high pressure builds, and passes east Tuesday
and Wednesday. Diurnal troughs set up each day, with a cold front
progged to approach late in the week, Friday or Saturday. Again, sfc
low mid week progged by Canadian disregarded.
Dry conditions Monday expected, and generally dry weather is
anticipated Tuesday and Wednesday. An isolated interior daytime
shower or thunderstorm cannot be ruled out.
By Thursday and beyond, shower/tstm chances increase ahead of
deepening upstream trough, and the approach of a cold front.
Temps at or slightly above normal expected Monday through Thursday,
with a return to closer to normal late week due to clouds and higher
rain chances.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Low pressure passes well south and east of the area overnight,
while high pressure builds in from the west through early next
week.
VFR through the taf period.
Gusty NE winds will diminish early this evening and back to the
N overnight at 5-10 kt. The forecast challenge will be tomorrow
afternoon as to whether or not a seabreeze develops at the
coastal terminals. Hi Res models indicate winds weaken enough
for development in the late afternoon. Prefer to wait though
for another round of guidance before committing it to the
forecast. Thus, will go with a variable wind by late afternoon
to account for this uncertainty. KGON however looks to be east
of a weak trough and have a higher confidence of development
there.
.OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...
.Sunday Night-Monday...VFR.
.Tuesday-Wednesday...VFR. Slight chance of a shower or
thunderstorm NW of NYC each afternoon.
.Thursday...Mainly VFR. Chance of a shower or thunderstorm.
&&
.MARINE...
Gusty NE flow expected on the waters tonight as low pressure
passes to the south and east. Gale force gusts on the ocean may
end up marginal, but will leave the warning in effect through
06z. No changes were also made to the non-ocean water headlines.
Once gales end on the ocean tonight, a SCA will be needed
through Sunday as seas remain elevated and wind gusts around 25
kt continue. As the pressure gradient relaxes late Sunday into
Sunday night, winds and seas will fall below SCA levels.
With weak high pressure building and moving east of the waters
through mid week, sub SCA conditions are anticipated across the
waters.
&&
.HYDROLOGY...
No significant hydrologic impacts are forecast through next
Saturday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Sunday evening for NYZ075-080-
081-178-179.
NJ...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ335-338-
345.
Small Craft Advisory until 6 AM EDT Sunday for ANZ330-340.
Gale Warning until 2 AM EDT Sunday for ANZ350-353-355.
&&
SYNOPSIS...DS/PW
NEAR TERM...DS/PW
SHORT TERM...DS
LONG TERM...PW
AVIATION...DW
MARINE...DS/PW
HYDROLOGY...DS/PWHazardous weather outlook, Jul 29, 4:42 PM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service New York NY 442 PM EDT Sat Jul 29 2017 ANZ350-353-355-301600- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 442 PM EDT Sat Jul 29 2017 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-301600- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk- Northern Queens-Northern Nassau- 442 PM EDT Sat Jul 29 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-081-178-179-301600- Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 442 PM EDT Sat Jul 29 2017 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-301600- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 442 PM EDT Sat Jul 29 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.